Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 44, NWS Lubbock, TX

September 27, 2007Hale County, Texas

NWS Lubbock, TX issued this tornado warning at Sep 27, 2007, 5:52 PM CDT for Hale County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2007, 5:52 PM CDT (22:52 UTC)
Expired
Sep 27, 2007, 6:15 PM CDT
In force
23 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Hale County, TX

The radar

The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 5:55 PM CDTTORNADO5 W Cotton Center, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-402 J/kg
Mixed-layer LCL
1853 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 272252
TORLUB
TXC189-272315-
/O.NEW.KLUB.TO.W.0044.070927T2252Z-070927T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT THU SEP 27 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN HALE COUNTY IN NORTHWEST TEXAS.

* UNTIL 615 PM CDT

* AT 549 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5      
  MILES WEST OF COTTON CENTER. THIS TORNADO WAS NEARLY STATIONARY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE COTTON CENTER.

A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3409 10186 3391 10186 3393 10208 3409 10208
TIME...MOT...LOC 2252Z 285DEG 1KT 3398 10197

$$
1 follow-up statement
000 
WWUS54 KLUB 272308
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
605 PM CDT THU SEP 27 2007

TXC189-272315-
/O.CON.KLUB.TO.W.0044.000000T0000Z-070927T2315Z/
HALE TX-
605 PM CDT THU SEP 27 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WESTERN
HALE COUNTY...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM ACROSS WESTERN PORTIONS OF HALE 
COUNTY. ALTHOUGH SPOTTERS WERE NO LONGER INDICATING A TORNADO...THIS 
THUNDERSTORM IS LOCATED ABOVE A WIND SHIFT BOUNDARY AND BE CAPABLE 
OF PRODUCING ANOTHER TORNADO.  THE MOST DANGEROUS PART OF THIS STORM 
WAS LOCATED NEAR COTTON CENTER...OR ABOUT 9 MILES SOUTHWEST OF HALE 
CENTER...AND MOVING VERY LITTLE.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE COTTON CENTER.

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

LAT...LON 3409 10186 3391 10186 3393 10208 3409 10208
TIME...MOT...LOC 2305Z 285DEG 1KT 3398 10197

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Sep 27, 3:31 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 27, 3:31 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
331 PM CDT THU SEP 27 2007

.SHORT TERM...
MOIST AND UNSTABLE ATMOSPHERE IS IN PLACE ACROSS THE AREA.
THUNDERSTORMS HAVE INITIATED ALONG A WEAK BOUNDARY ACROSS THE
WESTERN SOUTH PLAINS. SURFACE BASED CAPES ARE NEAR 1000 J/KG WITH
HIGHER VALUES OVER 2000 J/KG ACROSS THE SOUTHERN SOUTH PLAINS...SO
STORMS MAY INTENSIFY AS THEY PROPAGATE SE INTO AREA OF HIGHER
INSTABILITY. WITH AN UPPER LEVEL RIDGE BUILDING ACROSS THE SOUTHERN
HIGH PLAINS...WIND SHEAR IS RELATIVELY WEAK...SO STORMS MAY BE PULSE
SEVERE OR SLOW MOVING MULTICELL STRUCTURES WITH SLIGHT RISK OF HAIL
AND DOWNBURST WINDS.

FRIDAY...WINDS ARE EXPECTED TO INCREASE WITH SURFACE HIGH MOVING
FARTHER EAST OF THE REGION...AND PRESSURES FALLING ACROSS THE
CENTRAL HIGH PLAINS AS SOUTHWEST FLOW ALOFT INCREASES WITH DEEPENING
TROUGH DEVELOPING ACROSS THE NORTHWESTERN CONUS. WITH STRONG UPSLOPE
FLOW AND MOISTURE ADVECTION...WILL LIKELY SEE A FEW STORMS AGAIN
TOMORROW ALTHOUGH COVERAGE MAY BE LIMITED. WARM AND HUMID TOMORROW
WITH HIGHS GENERALLY IN THE MID 80S.

.LONG TERM...
SOUTHWEST FLOW ALOFT WILL CONTINUE TO INCREASE FRIDAY NIGHT INTO
SATURDAY AS STRONG UPPER TROUGH TRANSLATES EAST ACROSS THE GREAT
BASIN. THE NORTHWEST HALF OF THE CWFA WILL CONTINUE TO BE THE
FAVORED AREA FOR STORMS FRI EVENING DUE TO INCREASING ASCENT AND
SFC CONVERGENCE ALONG SFC PRESS TROUGH AXIS. FOR SATURDAY...BOTH
THE WRF AND GFS INDICATE THE STRONG SHORTWAVE MOVING THROUGH THE
FOUR CORNERS...WITH THE GFS A LITTLE STRONGER AND FARTHER SOUTH
WITH AN UPPER LOW POSSIBLY CLOSING OFF. THIS WILL BE THE ACCEPTED
TREND FOR THIS FORECAST RESULTING IN A LITTLE SLOWER PROGRESSION
OF THE WAVE.

SCATTERED STORMS OVER THE EASTERN PLAINS OF NEW MEXICO SAT AFTERNOON
SHOULD TRANSLATE INTO THE WESTERN PANHANDLES AND NORTHWEST SO PLAINS
SAT EVENING AS STRONGEST LIFT ARRIVES. SEVERE POTENTIAL WILL HAVE TO
BE WATCHED CLOSELY AS LOW TO MID LEVEL SHEAR INCREASES AND POSES A
THREAT FOR SOME SUPERCELL DEVELOPMENT WITH LARGE HAIL AND STRONG
WINDS. NEGATIVE FACTORS FOR STORM DEVELOPMENT INCLUDE POTENTIAL CAP
LATE SAT...BUT RIGHT NOW IT LOOKS AS THOUGH TEMPS IN THE MID 80S
SHOULD PROVIDE ENOUGH SPARK FOR INITIATION.

PRECIPITATION THREAT WILL DECREASE FROM WEST TO EAST BY 12 SUN AS
MID LEVEL TROUGH AXIS EXITS TO THE EAST AND DRIER AIR ADVECTS INTO
WEST TEXAS. HOWEVER...DECIDED TO KEEP A SLIGHT CHC THROUGH MOST OF
SUNDAY DUE TO WEAK FROPA LURKING ACRS THE SOUTH PLAINS INTO THE
ROLLING PLAINS.

FOR NEXT WEEK...WEATHER LOOKS TO BE RATHER BENIGN AS ACTIVE STORM
TRACK REMAINS FROM THE PAC NORTHWEST INTO THE NORTHERN PLAINS...WITH
A RELATIVELY ZONAL FLOW OVER THE SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        58  84  58  83  58 /  20  30  30  30  30
TULIA         58  85  60  83  59 /  20  20  30  20  30
PLAINVIEW     59  85  61  83  60 /  20  20  20  20  30
LEVELLAND     61  86  61  84  61 /  20  20  20  20  20
LUBBOCK       62  86  63  84  63 /  30  20  20  20  20
BROWNFIELD    62  86  62  85  63 /  20  20  20  20  20
CHILDRESS     65  87  63  86  64 /  30  20  10  10  30
SPUR          65  87  63  85  65 /  30  20  10  10  20
ASPERMONT     66  87  64  87  66 /  30  20  10  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/21
Hazardous weather outlook, Sep 27, 2:52 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
252 PM CDT THU SEP 27 2007

TXZ021>044-282000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
252 PM CDT THU SEP 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THIS
AFTERNOON OVER THE CENTRAL AND SOUTHERN SOUTH PLAINS...THEN
SPREADING OVER THE ROLLING PLAINS THIS EVENING. THE MAIN THREATS
WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON SATURDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN NEW
MEXICO. THESE STORMS MAY FORM A SQUALL LINE AND MOVE EAST INTO
WESTERN PORTIONS OF THE PANHANDLE AND SOUTH PLAINS DURING THE
EVENING HOURS. A FEW OF THESE STORMS MAY PRODUCE SEVERE WEATHER. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING AS THE THREAT OF
ORGANIZED SEVERE WEATHER IS LIMITED.

In the hours before

Special weather statement, Sep 27, 3:33 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
333 PM CDT THU SEP 27 2007

TXZ033-039-272100-
COCHRAN TX-YOAKUM TX-
333 PM CDT THU SEP 27 2007

...STRONG THUNDERSTORM ACROSS YOAKUM AND COCHRAN COUNTIES...

AT 327 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHERN COCHRAN COUNTY...ABOUT 15 MILES
NORTH OF PLAINS...MOVING EAST AT 5 TO 10 MPH. THIS STORM MAY
PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH.
Special weather statement, Sep 27, 4:18 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
418 PM CDT THU SEP 27 2007

TXZ033-272200-
COCHRAN TX-
418 PM CDT THU SEP 27 2007

...STRONG THUNDERSTORM ACROSS COCHRAN COUNTY...

AT 413 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF LEHMAN...OR ABOUT 17 MILES
SOUTH OF MORTON...DEVELOPING NORTHEAST AT 10 MPH. THIS STORM MAY
IMPACT LEHMAN AND WHITEFACE.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS OVER 50 MPH ARE POSSIBLE
NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING
WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Sep 27, 4:36 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
436 PM CDT THU SEP 27 2007

TXZ032-038-272200-
COTTLE TX-KING TX-
436 PM CDT THU SEP 27 2007

...STRONG THUNDERSTORM ACROSS KING AND COTTLE COUNTIES...

AT 433 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF FINNEY...OR ABOUT 14 MILES
NORTH OF GUTHRIE...WITH ANOTHER STRONG STORM 10 MILE NORTHWEST OF
PADUCAH. BOTH STORMS WERE NEARLY STATIONARY.

SMALL HAIL...STRONG WIND GUSTS IN EXCESS OF 50 MPH...CLOUD TO GROUND
LIGHTNING AND HEAVY RAIN ARE POSSIBLE NEAR THE THUNDERSTORMS. MOVE
TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY
FROM WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 4:54 PM CDTSevere Thunderstorm WarningLUBCottle66 min
Sep 27, 6:02 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle58 min
Sep 27, 6:24 PM CDTTornado WarningLUBHale, Lamb36 min
Sep 27, 6:29 PM CDTSevere Thunderstorm WarningLUBKing61 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.